Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is vyvanse or adderal better for mood swings treatment?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
Hi, my 4.5 years old son start biphentin (8 hours of methyphenidate) 10 mg. But is not Long Time. We up de dose at 15mg. More irritable, anger, modo swings...etc. Do vyvanse or adderal xr would be better? Thanks Is he too young for vyvanse?
Posted Mon, 20 Jan 2014 in Child Health
Answered by Dr. Arun 20 minutes later
Brief Answer: Stick to biphentin Detailed Answer: Hi Thanks for writing to health care magic. Adderal is more addictive than vyvanse. For your kids age it's better to stick to biphentin. Generally adderal and vyvanse are prescribed only in above 5 years old kids. Regards Dr Arun
Above answer was peer-reviewed by
Follow-up: Is vyvanse or adderal better for mood swings treatment? 6 minutes later
it is better to stay with Biphentin although 15 mg is more angry? 10mg has the effect ween off soon and irritable. it will be 5 years old in March 2014 he weighed 40 lbs. what are your other solution. My concern is for his humor? Thanks
Answered by Dr. Arun 10 minutes later
Brief Answer: Telling you facts Detailed Answer: Adderal and vyvanse can be prescribed legally by doctors for kids above 5 years. Of these two vyvanse is better as it is less addictive as I told you in my previous answer. If you can get a prescription for vyvanse you can very well try it as your kid is almost 5. Please note all these three medicines are psycho stimulants which would increase symptoms initially . You need to be patient for the medicines to act. It's not a short term problem. It needs to be treated carefully under medical supervision. No humor here just scientific facts. Regards Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor